living with R/A and only pain med's

mary_morgan
mary_morgan Member Posts: 4
edited 1. Sep 2010, 08:53 in Living with Arthritis archive
Hi is there anyone on this site that has R/A, but is not taking any medication, apart from pain meds.

If so what pain med's are you on,and is there any out there that don't make you sleepy, upset your tummy or make you feel spaced out. :?:

Comments

  • rachelj
    rachelj Member Posts: 121
    edited 30. Nov -1, 00:00
    Hi Mary,

    It will be interesting to see what others say about this, I have suspected RA and currently just on ibuprofen and co-codamol 30/500mg. I am supposed to take 2 of the cocodaml at a time, which ease the pain, but leave me nauseous, spaced out etc. The only other thing that brings me any relief is my wheat filled heat wrap.

    I saw the consultant for the first time last week and he said I was on the best option for now, and all he could recommend was to use the voltarol gel and continue to take the ibuprofen, as the level I am taking it its safe to do so, even though my GP said not to!

    I am trying to get an appointment with my GP at the moment, so will let you know if they make any changes. I live in hope once they put me on something for RA I can cut back on the anti inflam's and pain killers as some days they do feel like they are doing more harm then good.

    Rach
  • mary_morgan
    mary_morgan Member Posts: 4
    edited 30. Nov -1, 00:00
    Hi Rach,

    I am taking Dihydrocdeine,paracetamol, and Amitriptyline at night
    but feel really dopey all day.

    I have been on RA meds, but have had too come of them for one thing and another.I am going to see my rheumy nurse today, so will see what happen's.

    Hope you get on ok with your doc. :)

    mary. x
  • frogmorton
    frogmorton Member Posts: 26,666
    edited 30. Nov -1, 00:00
    Hi Mary

    Seems like most pain meds do something to you dont they?

    The stronger ones are usually kind of spacy :( I am trying pain patches at the mo. they too are opiate but I started on the lowest strength. First day I felt a bit like morning sickness then it went off. Thing is instead of the BURST of the drug you get on the cocos and dihydros it is more even and then you can take something else fro breakthrough pain.

    They do not suit everyuone but might be worth a try??

    I have arcoxia too an anti inflam which is better on the belly but take lansoprazole for my belly too :) again you might not be suitable for them?

    Worth looking into different options i thik?

    Love

    Toni xx
    Love

    Toni xxx
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hi I have OA, but I've been through quite a lot of the pain medications. I had the ordinary tramadol, but they helped a bit and then left me feeling tired out of it. So the pain clinic doc reccommended tramadol slow release. I take one twice a day and they seem to have an even effect, without the highs and lows. Also the added benefit of being able to top up with paracetamol when the pain breaks through. :wink:

    I hope you find something to suit you, keep going back until you do! :wink: Love Sue
  • frogmorton
    frogmorton Member Posts: 26,666
    edited 30. Nov -1, 00:00
    woodbon wrote:
    Hi I have OA, but I've been through quite a lot of the pain medications. I had the ordinary tramadol, but they helped a bit and then left me feeling tired out of it. So the pain clinic doc reccommended tramadol slow release. I take one twice a day and they seem to have an even effect, without the highs and lows. Also the added benefit of being able to top up with paracetamol when the pain breaks through. :wink:

    Bit like my patches then Sue?

    Way better than the waves of nausea eh?

    Hope you are keeping ok?

    Love
    Toni xx
    Love

    Toni xxx
  • ironic
    ironic Member Posts: 2,386
    edited 30. Nov -1, 00:00
    Hi Mary, Welcome to the forum.

    How did you get on today? Hope it went well for you.

    Take care.

    Lv, Ix
  • frogmorton
    frogmorton Member Posts: 26,666
    edited 30. Nov -1, 00:00
    Yes Mary

    Did you get anywhere?

    Love

    toni xx
    Love

    Toni xxx
  • mary_morgan
    mary_morgan Member Posts: 4
    edited 30. Nov -1, 00:00
    Hi Guy's, thank you all for your input :)

    I have been on etanercept for a while now, but my face started to get very puffy,so was not sure if it had anything to do with the meds.I have been of the meds for about 4 weeks now but things just the same.My rheumy nurse does not think it has to do with meds,to start back on them and let him know if there is any change.

    Got up th morning face swollen more so on right side, :( so no dont think it has anything to do with meds.
    Have got an appointment with doc tomorrow, so will seee what she says, and will ask about diffarent pain killers.

    mary. x
  • frogmorton
    frogmorton Member Posts: 26,666
    edited 30. Nov -1, 00:00
    Oooh Mary

    You do that - hope you are ok and that you are not in too much pain.

    Hope all goes well and the docs can help with both issues

    Love

    Toni xx
    Love

    Toni xxx